Alert archive / North Dakota / Wind Chill Advisories in 2017
Wind Chill Advisory 9, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Feb 8, 2017, 1:08 PM CST for 5 counties in North Dakota. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2017, 1:08 PM CST (19:08 UTC)
- Expired
- Feb 9, 2017, 9:00 AM CST
- In force
- 20 hr
- Issued by
- NWS Bismarck, ND
Counties Burke County, ND, Divide County, ND, McKenzie County, ND, Mountrail County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 161 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413 WWUS43 KBIS 081908 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 108 PM CST Wed Feb 8 2017 ...Dangerous wind chills north this afternoon... .A frigid airmass over the Northern Plains will produce dangerous wind chills through much of the day today across northern North Dakota. The Wind Chill Advisory continues through the afternoon for locations across northern North Dakota, generally along and north of Highway 200. Expect wind chills of 25 to near 35 below zero. The area south of highway 200 is no longer in the wind chill advisory. Under these conditions frostbite to exposed skin will occur within 30 minutes. Dress in layers and cover exposed skin. Another round of very cold wind chills is expected tonight. NDZ001-002-009-010-017-082200- /O.EXP.KBIS.WC.Y.0008.000000T0000Z-170208T1900Z/ /O.NEW.KBIS.WC.Y.0009.170208T1908Z-170208T2200Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, and Watford City 108 PM CST Wed Feb 8 2017 /1208 PM MST Wed Feb 8 2017/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON... The National Weather Service in Bismarck has issued a Wind Chill Advisory...which is in effect until 4 PM CST /3 PM MST/ this afternoon. * Expect wind chills to range from 20 below zero to 30 below zero until 4 PM this afternoon...with the coldest wind chills occurring around now. * The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Precautionary/Preparedness actions... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ NDZ018>020-031>037-047-048-082015- /O.EXP.KBIS.WC.Y.0008.000000T0000Z-170208T1900Z/ Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-Burleigh- Kidder-Stutsman-Logan-La Moure- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Napoleon, Gackle, Lamoure, Edgeley, and Kulm 108 PM CST Wed Feb 8 2017 /1208 PM MST Wed Feb 8 2017/ ...WIND CHILL ADVISORY HAS EXPIRED... The wind chill advisory has expired. $$ NDZ003>005-011>013-021>023-025-082200- /O.CON.KBIS.WC.Y.0008.000000T0000Z-170208T2200Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan- Wells-Foster- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, and Carrington 108 PM CST Wed Feb 8 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * Expect wind chills to range from 25 below zero to 30 below zero until 4 PM this afternoon...with the coldest wind chills occurring around now. * The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Precautionary/Preparedness actions... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ waa
6 follow-up statements
919 WWUS43 KBIS 082127 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 327 PM CST Wed Feb 8 2017 ...Dangerous wind chills north this afternoon... .A frigid airmass over the Northern Plains will produce dangerous wind chills through early Thursday morning across all but far southwestern North Dakota. The Wind Chill Advisory is now in effect through early Thursday morning for all be the far southwest. Expect wind chills of 25 to near 40 below zero. Under these conditions frostbite to exposed skin will occur within 30 minutes. Dress in layers and cover exposed skin. The frigid conditions will end Thursday afternoon as milder air moves east into the region. NDZ018>020-032>037-041-042-045>048-050-051-090530- /O.EXB.KBIS.WC.Y.0008.170208T2200Z-170209T1500Z/ Dunn-Mercer-Oliver-Billings-Stark-Morton-Burleigh-Kidder-Stutsman- Hettinger-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Mott, New England, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 327 PM CST Wed Feb 8 2017 /227 PM MST Wed Feb 8 2017/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/ THURSDAY... The National Weather Service in Bismarck has issued a Wind Chill Advisory, which is in effect until 9 AM CST /8 AM MST/ Thursday. * Expect wind chills to range from 25 below zero to 35 below zero with the coldest wind chills occurring around midnight. * The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Precautionary/Preparedness actions... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ NDZ001-002-009-010-017-090530- /O.EXT.KBIS.WC.Y.0009.000000T0000Z-170209T1500Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, and Watford City 327 PM CST Wed Feb 8 2017 /227 PM MST Wed Feb 8 2017/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST /8 AM MST/ THURSDAY... * Expect wind chills to range from 25 below to 35 below zero with the coldest wind chills occurring around midnight. * The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Precautionary/Preparedness actions... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ NDZ003>005-011>013-021>023-025-090530- /O.EXT.KBIS.WC.Y.0008.000000T0000Z-170209T1500Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan- Wells-Foster- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, and Carrington 327 PM CST Wed Feb 8 2017 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST THURSDAY... * Expect wind chills as cold as 40 below zero with the coldest wind chills occurring after midnight. * The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Precautionary/Preparedness actions... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ waa
516 WWUS43 KBIS 090029 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 629 PM CST Wed Feb 8 2017 ...Dangerous wind chills through early Thursday morning... .A frigid airmass over the Northern Plains will produce dangerous wind chills through early Thursday morning across all but far southwestern North Dakota. A Wind Chill Advisory is in effect for expected wind chills of 25 to near 40 below zero. Under these conditions frostbite to exposed skin will occur within 30 minutes. Dress in layers and cover exposed skin. The frigid conditions will end Thursday afternoon as milder air moves east into the region. NDZ003>005-011>013-018>023-025-032>037-041-042-045>048-050-051- 090830- /O.CON.KBIS.WC.Y.0008.000000T0000Z-170209T1500Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Billings-Stark-Morton-Burleigh- Kidder-Stutsman-Hettinger-Grant-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Mott, New England, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 629 PM CST Wed Feb 8 2017 /529 PM MST Wed Feb 8 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THURSDAY... * Expect wind chills to range from 25 below to near 40 below zero. * The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Precautionary/Preparedness actions... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure to dress accordingly if outdoors. && $$ NDZ001-002-009-010-017-090830- /O.CON.KBIS.WC.Y.0009.000000T0000Z-170209T1500Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, and Watford City 629 PM CST Wed Feb 8 2017 /529 PM MST Wed Feb 8 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THURSDAY... * Expect wind chills to range from 25 below to near 40 below zero. * The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Precautionary/Preparedness actions... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure to dress accordingly if outdoors. && $$ Heinert
959 WWUS43 KBIS 090356 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 956 PM CST Wed Feb 8 2017 ...Dangerous wind chills through early Thursday morning... .A frigid airmass over the Northern Plains will produce dangerous wind chills through early Thursday morning across all but far southwestern North Dakota. A Wind Chill Advisory is in effect for expected wind chills to 35 below zero. Under these conditions frostbite to exposed skin will occur within 30 minutes. Dress in layers and cover exposed skin. The frigid conditions will end Thursday afternoon as milder air moves into the region. NDZ003>005-011>013-018>023-025-032>037-041-042-045>048-050-051- 091200- /O.CON.KBIS.WC.Y.0008.000000T0000Z-170209T1500Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Billings-Stark-Morton-Burleigh- Kidder-Stutsman-Hettinger-Grant-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Mott, New England, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 956 PM CST Wed Feb 8 2017 /856 PM MST Wed Feb 8 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THURSDAY... * Expect wind chills to range from 25 below to 35 below zero. * The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Precautionary/Preparedness actions... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure to dress accordingly if outdoors. && $$ NDZ001-002-009-010-017-091200- /O.CON.KBIS.WC.Y.0009.000000T0000Z-170209T1500Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, and Watford City 956 PM CST Wed Feb 8 2017 /856 PM MST Wed Feb 8 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THURSDAY... * Expect wind chills to range from 25 below to 35 below zero. * The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Precautionary/Preparedness actions... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure to dress accordingly if outdoors. && $$ njh
110 WWUS43 KBIS 090624 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1224 AM CST Thu Feb 9 2017 ...Dangerous wind chills through early Thursday morning... .A frigid airmass over the Northern Plains will produce dangerous wind chills through early Thursday morning across all but far southwestern North Dakota. A Wind Chill Advisory is in effect for expected wind chills to 35 below zero. Under these conditions frostbite to exposed skin will occur within 30 minutes. Dress in layers and cover exposed skin. The frigid conditions will end Thursday afternoon as milder air moves into the region. NDZ003>005-011>013-018>023-025-032>037-041-042-045>048-050-051- 091430- /O.CON.KBIS.WC.Y.0008.000000T0000Z-170209T1500Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Billings-Stark-Morton-Burleigh- Kidder-Stutsman-Hettinger-Grant-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Mott, New England, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1224 AM CST Thu Feb 9 2017 /1124 PM MST Wed Feb 8 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * Expect wind chills to range from 25 below to 35 below zero. * The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Precautionary/Preparedness actions... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure to dress accordingly if outdoors. && $$ NDZ001-002-009-010-017-091430- /O.CON.KBIS.WC.Y.0009.000000T0000Z-170209T1500Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, and Watford City 1224 AM CST Thu Feb 9 2017 /1124 PM MST Wed Feb 8 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * Expect wind chills to range from 25 below to 35 below zero. * The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Precautionary/Preparedness actions... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure to dress accordingly if outdoors. && $$ ks
231 WWUS43 KBIS 090908 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 308 AM CST Thu Feb 9 2017 ...Dangerous wind chills through mid morning... .A frigid airmass over the Northern Plains will produce dangerous wind chills through mid morning across all but far southwestern North Dakota. A Wind Chill Advisory continues for wind chills to 35 below zero. Under these conditions frostbite to exposed skin will occur within 30 minutes. Dress in layers and cover exposed skin. The frigid conditions will end Thursday afternoon as milder air moves into the region. NDZ003>005-011>013-018>023-025-032>037-041-042-045>048-050-051- 091500- /O.CON.KBIS.WC.Y.0008.000000T0000Z-170209T1500Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Billings-Stark-Morton-Burleigh- Kidder-Stutsman-Hettinger-Grant-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Mott, New England, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 308 AM CST Thu Feb 9 2017 /208 AM MST Thu Feb 9 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * Expect wind chills to range from 25 below to 35 below zero. * The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Precautionary/Preparedness actions... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure to dress accordingly if outdoors. && $$ NDZ001-002-009-010-017-091500- /O.CON.KBIS.WC.Y.0009.000000T0000Z-170209T1500Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, and Watford City 308 AM CST Thu Feb 9 2017 /208 AM MST Thu Feb 9 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * Expect wind chills to range from 25 below to 35 below zero. * The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Precautionary/Preparedness actions... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure to dress accordingly if outdoors. && $$ ks
788 WWUS43 KBIS 091504 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 904 AM CST Thu Feb 9 2017 ...Cold wind chills ending this morning... .The cold wind chills will be ending this morning and the wind chill advisory will been allowed to expire. Even though a few wind chills near 25 below zero may continue for another hour across the north and east, rapid improvement will occur through the morning. NDZ003>005-011>013-018>023-025-032>037-041-042-045>048-050-051- 091615- /O.EXP.KBIS.WC.Y.0008.000000T0000Z-170209T1500Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Billings-Stark-Morton-Burleigh- Kidder-Stutsman-Hettinger-Grant-Sioux-Emmons-Logan-La Moure- McIntosh-Dickey- Including the cities of Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Jamestown, Mott, New England, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 904 AM CST Thu Feb 9 2017 /804 AM MST Thu Feb 9 2017/ ...WIND CHILL ADVISORY HAS EXPIRED... The wind chill advisory has expired. $$ NDZ001-002-009-010-017-091615- /O.EXP.KBIS.WC.Y.0009.000000T0000Z-170209T1500Z/ Divide-Burke-Williams-Mountrail-McKenzie- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Williston, New Town, Stanley, Parshall, and Watford City 904 AM CST Thu Feb 9 2017 /804 AM MST Thu Feb 9 2017/ ...WIND CHILL ADVISORY HAS EXPIRED... The wind chill advisory has expired. $$ waa
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 11:15 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Feb 8, 11:15 AM CST, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1115 AM CST Wed Feb 8 2017 .UPDATE... Issued at 1110 AM CST Wed Feb 8 2017 Wind chill warning expired at 11 am and has been replaced with an advisory. Extended portions of the advisory through 4 pm north central the the Devils Lake basin area. UPDATE Issued at 844 AM CST Wed Feb 8 2017 No changes to current forecast. UPDATE Issued at 555 AM CST Wed Feb 8 2017 Latest satellite imagery shows an area of clouds/850mb-700mb layer from eastern Montana into portions of western/southwestern North Dakota. The RAP13 has this area initialized well and will follow for this update. Expect this area to persist through the morning before thinning out. Have increased sky grids west/southwest. Elsewhere clear conditions with current wind chill headlines on track. && .SHORT TERM...(Today and tonight) Issued at 259 AM CST Wed Feb 8 2017 Wind chill warning northwest through north central North Dakota and a wind chill advisory covering the rest of the area except the far southern counties tops our short term highlights. Wind chills within the advisory/warning areas have been verifying per IRIS observations (Inter-Regional Integrated Services Database) and NDAWN (North Dakota Agricultural Weather Network). The coldest wind chill reading occurred at Rugby with -53F. Wind chills never fully escape advisory criteria across most of the north central this afternoon. Will let the dayshift assess/decide on headlines during the morning updates. Wind chills quickly expand south again this evening and overnight for all but the southwest region. Wind chills are forecast to range between 25 and 35 below zero, so at this time only anticipating wind chill advisory headlines. A 1025mb surface high located over Williston early this morning will slowly shift southeast, reaching central South Dakota by 12z/6AM CST Thursday. Core of the coldest air with 850mb temperatures -20C to -22C remains overhead today. High temperatures this afternoon will range from 3 below in the Turtle Mountains to 5 above zero far south. Northwest upper flow with mainly a channeled vorticity advection field will keep sky conditions generally sunny today. The NAM/GFS indicate pockets of higher RH between 850-700mb sliding across southwest/south central this afternoon, and another area over clipping the Turtle Mountains. Main effect here will be for partly cloudy conditions at times. Low level warm air advection initiates late tonight across the west. Main effect here will be increasing clouds as vertical motion increases. .LONG TERM...(Thursday through Tuesday) Issued at 259 AM CST Wed Feb 8 2017 Dangerous wind chills Thursday morning will wane as warm air advection takes control. Warm air advection processes will lead to mixed precipiation chances northwest and north central Thursday afternoon through the evening hours. BUFKIT SREF/NAM/GFS sounding profiles continue to point towards mixed precipitation as a warm pocket develops aloft. The current gridded forecast continues to capture this scenario well and no changes needed at this time. Once in the warm sector later Thursday night and Friday, expect high temperatures Friday afternoon ranging between 35F and 45F. Breezy westerly winds of 15 to 25mph expected for most of western/central ND. Eventually the warm pocket will be replaced by cooler temperatures as a cold front slides through, and this occurs Saturday afternoon and evening. This results in cooler temperatures Sunday with highs in the lower 30s. This is short lived as warm air advection begins again Sunday night through Tuesday. Overall a dry forecast Friday through Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1110 AM CST Wed Feb 8 2017 Large arctic high pressure will move over the region tonight as a warm low pressure trough forms in Montana. VFR conditions expected to prevail through the 18Z taf period. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 1 PM CST /noon MST/ this afternoon for NDZ001-002-009-010-017>020-031>037-047-048. Wind Chill Advisory until 4 PM CST this afternoon for NDZ003>005- 011>013-021>023-025. && UPDATE...WAA SHORT TERM...KS LONG TERM...KS AVIATION...WAA
Hazardous weather outlook, Feb 8, 11:22 AM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1122 AM CST Wed Feb 8 2017 NDZ001>005-009>013-017>023-025-031>037-047-048-091730- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-LOGAN-LA MOURE- 1122 AM CST Wed Feb 8 2017 /1022 AM MST Wed Feb 8 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA, NORTHWEST NORTH DAKOTA, SOUTH CENTRAL NORTH DAKOTA, SOUTHEAST NORTH DAKOTA, AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT Dangerous wind chills are expected through mid afternoon. A WIND CHILL ADVISORY is in effect. See www.weather.gov for details. Dangerous wind chills return late this afternoon through tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Dangerous wind chills are expected Thursday morning. A wintry mix of precipitation is possible Thursday afternoon through Thursday night. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ040>046-050-051-091730- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-MCINTOSH-DICKEY- 1122 AM CST Wed Feb 8 2017 /1022 AM MST Wed Feb 8 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA, SOUTHEAST NORTH DAKOTA, AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT Wind chills near 25 below are expected tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Wind chills near 25 below are expected until mid morning Thursday. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. waa
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 10:59 PM CST | Wind Chill Warning | BIS | Bottineau, Burke, Divide, McHenry, Mountrail, Pierce and 3 more | 12 hr |
Nearby
Wind Chill Advisories in North Dakota, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.